MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-7.0-38-30-RB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure, the hub separated on a flexor introducer sheath.Near the end of the procedure, the physician withdrew the sheath by the hub and the hub came off, causing bleeding out the proximal end.The dilator was not reinserted prior to removal.The sheath was removed and the procedure completed.The patient is reportedly doing "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation: rt this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, the hub separated on a flexor introducer sheath.Near the end of the procedure, the physician withdrew the sheath by the hub and the hub came off, causing bleeding out the proximal end.The dilator was not reinserted prior to removal.The sheath was removed, and the procedure completed.The patient is reportedly doing "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was also conducted during the investigation.The complainant returned one used device to cook for investigation.Physical examination of the returned device found that the hub came free from the sheath.No material was left in the hub.The area just below the flare is compressed and you can see the inner coil when looking down into the flare.A document-based investigation evaluation was performed.A review of the device history record found relevant non-conformances for ¿flare inadequate¿ , quantity of 2.A database search for complaints on the reported lot found no additional lot related complaints from the field.Although there was a relevant non-conformance to the reported failure mode found in the final lots, component lots, all non-conforming product was scrapped and there are 100% inspections in place to capture this non-conformance.No other lot related complaints have been received from the field.Adequate inspection activities have been established.Cook has concluded that no non-conforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu, [t_flexor_rev2] ¿flexor introducer/ flexor guiding sheath,¿ provides the following information to the user related to the reported failure mode: warnings: "if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ instructions for use: sheath removal: ¿2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, there was not any manufacturing or design deficiencies that could be confirmed at this time.It was unknown if there was any scarring, calcification, or tortuous anatomy.The sheath was withdrawn without reinserting the dilator, and the hub was being pulled on to aid in removal when the hub came off.The ifu advises to avoid applying traction to the sheath hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.Therefore, cook has concluded that an unintended user error contributed to the failure in this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18313096
Report Number1820334-2023-01687
Device Sequence Number6783942
Product Code DYB
UDI-Device Identifier00827002082465
UDI-Public(01)00827002082465(17)260217(10)15228590
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2026
Device Catalogue NumberKCFW-7.0-38-30-RB
Device Lot Number15228590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown